Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Definable singularity

Author: William J. Mitchell
Journal: Trans. Amer. Math. Soc. 327 (1991), 407-426
MSC: Primary 03E45; Secondary 03E55
MathSciNet review: 1036006
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper is a characterization of singular cardinals in terms of the core model, assuming that there is no model of $ \exists \kappa \,o(\kappa)= {\kappa ^{ + + }}$. This characterization is used to prove a result in infinitary Ramsey theory. In the course of the proof we develop a simplified statement of the covering lemma for sequences of measures which avoids the use of mice. We believe that this development will be capable of isolating almost all applications of the covering lemma from the detailed structure of the core model.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E45, 03E55

Retrieve articles in all journals with MSC: 03E45, 03E55

Additional Information

Keywords: Singular cardinals, core model, covering lemma
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society